Alert archive / Texas / Beach Hazards Statements in 2025

Beach Hazards Statement 4, NWS Houston/Galveston, TX

May 13, 2025Brazoria County, Galveston County, Matagorda County, Texas

NWS Houston/Galveston, TX issued this beach hazards statement at May 13, 2025, 3:00 PM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It took effect at May 14, 2025, 3:00 AM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
May 13, 2025, 3:00 PM CDT (20:00 UTC)
In effect from
May 14, 2025, 3:00 AM CDT
Expired
May 15, 2025, 7:00 PM CDT
In force
40 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-669 J/kg
Mixed-layer LCL
2275 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

156 
WHUS44 KHGX 132000
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
300 PM CDT Tue May 13 2025

TXZ436>439-140600-
/O.NEW.KHGX.BH.S.0004.250514T0800Z-250515T0300Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
300 PM CDT Tue May 13 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

* WHAT...Dangerous rip currents and minor coastal flooding,
  especially during times of high tides are expected.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...From late tonight through Wednesday evening.

* IMPACTS...Hazardous beach conditions with strong rip currents,
  especially near jetties and piers. Elevated tides could lead to
  minor flooding of beaches, lots, parks and roads. This includes
  the lowest more-prone spots like Highway 87/24 along the Bolivar
  Peninsula, western Galveston Island, Bluewater Highway and
  Surfside.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...jetties
and piers. Heed the advice of lifeguards...beach patrol flags and
signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...SWIM PARALLEL TO
SHORE and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

&&

$$
6 follow-up statements
888 
WHUS44 KHGX 140241
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
941 PM CDT Tue May 13 2025

TXZ436>439-141100-
/O.CON.KHGX.BH.S.0004.250514T0800Z-250515T0300Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
941 PM CDT Tue May 13 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 AM CDT
WEDNESDAY THROUGH WEDNESDAY EVENING...

* WHAT...Dangerous rip currents and minor coastal flooding, 
  especially during times of high tides are expected.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...From late tonight through Wednesday evening.

* IMPACTS...Hazardous beach conditions with strong rip currents, 
  especially near jetties and piers. Elevated tides could lead 
  to minor flooding of beaches, lots, parks and roads. This 
  includes the lowest more-prone spots like Highway 87/24 along 
  the Bolivar Peninsula, western Galveston Island, Bluewater 
  Highway and Surfside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
298 
WHUS44 KHGX 140808
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
308 AM CDT Wed May 14 2025

TXZ436>439-150200-
/O.CON.KHGX.BH.S.0004.000000T0000Z-250515T0300Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
308 AM CDT Wed May 14 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents and minor coastal flooding, 
  especially during times of high tides are expected.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...From late tonight through Wednesday evening.

* IMPACTS...Hazardous beach conditions with strong rip currents, 
  especially near jetties and piers. Elevated tides could lead 
  to minor flooding of beaches, lots, parks and roads. This 
  includes the lowest more-prone spots like Highway 87/24 along 
  the Bolivar Peninsula, western Galveston Island, Bluewater 
  Highway and Surfside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
306 
WHUS44 KHGX 142107
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
407 PM CDT Wed May 14 2025

TXZ436>439-160000-
/O.EXT.KHGX.BH.S.0004.000000T0000Z-250516T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
407 PM CDT Wed May 14 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY
EVENING...

* WHAT...Dangerous rip currents and above normal tides.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through Thursday evening.

* IMPACTS...Hazardous beach conditions with strong rip currents, 
  especially near jetties and piers. Elevated tides could lead 
  to above normal wave run up on area beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
359 
WHUS44 KHGX 150742
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
242 AM CDT Thu May 15 2025

TXZ436>439-160000-
/O.CON.KHGX.BH.S.0004.000000T0000Z-250516T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
242 AM CDT Thu May 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents and above normal tides.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through Thursday evening.

* IMPACTS...Hazardous beach conditions with strong rip currents, 
  especially near jetties and piers. Elevated tides could lead 
  to above normal wave run up on area beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
665 
WHUS44 KHGX 151509
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1009 AM CDT Thu May 15 2025

TXZ436>439-160000-
/O.CON.KHGX.BH.S.0004.000000T0000Z-250516T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
1009 AM CDT Thu May 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING... 

* WHAT...Dangerous rip currents and above normal tides.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through Thursday evening.

* IMPACTS...Hazardous beach conditions with strong rip currents, 
  especially near jetties and piers. Elevated tides could lead 
  to above normal wave run up on area beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
844 
WHUS44 KHGX 152111
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
411 PM CDT Thu May 15 2025

TXZ436>439-160515-
/O.NEW.KHGX.RP.S.0008.250516T0000Z-250517T0000Z/
/O.CON.KHGX.BH.S.0004.000000T0000Z-250516T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
411 PM CDT Thu May 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH FRIDAY EVENING...

* WHAT...For the Beach Hazards Statement, dangerous rip currents 
  and above normal tides expected. For the High Rip Current Risk, 
  dangerous rip currents expected.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...For the Beach Hazards Statement, until 7 PM CDT this 
  evening. For the High Rip Current Risk, from 7 PM CDT this 
  evening through Friday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard and away from rocks, jetties, and piers. If
caught in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at May 13, 12:47 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 13, 12:47 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1247 PM CDT Tue May 13 2025

...New AVIATION...

.SHORT TERM...
(Today through Wednesday Night)
Issued at 312 AM CDT Tue May 13 2025

Hey there Southeast Texas...that's a nice spring you got there! It'd
be such a shame if we did a speedrun any% right to summer...and of
course we will. The upper level cutoff low that kept temperatures
below normal to seasonal over the weekend is on a northeastward
trajectory out of here as mid to upper level ridging builds in over
the Southern Plains. 500mb heights as of early this morning are
around 572-576 dam, but by Wednesday we'll bump those numbers up to
586-588 dam. Pair that with southwesterly flow aloft bringing in
850mb temperatures that will be approaching their MAX percentiles
(NAEFS/GEFS) AND southwesterly winds at the surface for portions of
the day AND a high sun angle with it being in late spring AND most
of that radiation reaching the surface (low cloud coverage in the
daytime)...and we have a pretty decent setup for hot temperatures.
Oh yeah...with surface high pressure building into the eastern Gulf
onshore flow is back in action, so increasing humidity has been
added to the equation!

Temperatures today are expected to reach the low to mid 90s for most
of the area with some upper 90s possible in the Brazos Valley. We'll
be flirting with record high temperatures today, tomorrow, and the
next day, and the next day, and the...well you get the drift (see
the Climate section for the current records). High temperatures on
Wednesday will be in the mid to upper 90s with the potential for a
couple of spots in the Brazos Valley to reach the 100F mark. The
combination of these hot temperatures and elevated humidity means
that we'll be monitoring heat indices as well. Heat indices today
will be in the upper 90s with a few spots feeling like the triple
digits. On Wednesday, it'll feel like the triple digits for most
locations along and north of I-10 as heat indices top out in the 101-
105F range. Since this is our first exposure to these kind of
temperatures this year, keep in mind that our bodies are yet
acclimated. These "shoulder" season events tend to cause spikes in
heat-related illnesses, so be sure to take the proper precautions to
keep you and your loved ones safe from the heat.

There won't be much relief overnight either as low temperatures only
fall into the low to mid 70s. Taking a look at the HeatRisk map,
beginning on Wednesday most of Southeast Texas will be in a level 2
out of 4 (moderate heat-related impacts) with some spots reaching a
level 3 out of 4 (major heat-related impacts). The map fills in with
quite a bit more red (level 3) going into the long term period, so
please be sure to freshen up on your heat safety practices. Do you
know the signs of heat-related illnesses?

Batiste

&&

.LONG TERM...
(Thursday through Monday)
Issued at 312 AM CDT Tue May 13 2025

An omega block pattern will setup over the CONUS through most of the
week, leaving SE Texas in a ridge. This will lead to increasing
temperatures through the week as 850 mb temperatures climb above the
90th percentile (26-28 C) for Wednesday and Thursday. Surface
temperatures will peak in the 94-100F range inland and 84-88F along
the coast. In addition to the increase in surface temperatures,
onshore flow will result in an increase in humidity. The combination
of increasing temperatures and humidity will contribute to heat
index values peaking in the 100-105F range. As the pattern begins to
transition and the ridge begins an eastward progression,
temperatures will lower slightly. Highs will generally be in the 90s
inland and in the low to mid 80s along the coast going into the
weekend. The area will remain rain-free through the week. Isolated
showers will be possible going into the weekend as an upper level
low moves into the state.

With heat indices approaching the 100-105F degree range for the
first time this season, it is important to be mindful of heat
safety. Avoid strenuous activity during the hottest part of the day,
remember if the pavement is too hot for your hand, it is too hot for
your pets' paws, and LOOK BEFORE YOU LOCK.

Adams

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1242 PM CDT Tue May 13 2025

VFR conditions will continue for the remainder of the day and
night with variable high cloudiness passing through. Gusty sssw
winds 12-25kt will persist thru mid evening. We'll probably lose
some of the gustiness overnight, but sw winds around 40kt just
above the surface could cause some bumpy conditions and warrant
the mention of low level wind shear in the TAFs from roughly
6-15z. Once we get some mixing from mid morning onward we'll
probably be able to remove that.  47

&&

.MARINE...
Issued at 312 AM CDT Tue May 13 2025

Onshore flow continues tonight and increases tomorrow into
Wednesday. With rising winds and seas, Small Craft Advisories will
likely be warranted at times Tuesday through Thursday. Tides will
begin running 1.0-1.5ft above normal, but are not currently expected
to pose a coastal flood risk. There will high risks of rip currents
along area beaches. Winds and seas slightly decrease near the end of
the work week into the upcoming weekend, but would still not
anticipate great boating conditions with 15kt winds and 4-5ft seas.

47/Adams

&&

.CLIMATE...
Issued at 312 AM CDT Tue May 13 2025

With multiple days of near-record to record-breaking heat expected
over the upcoming week, here's a look at the daily high temperature
records spanning from Tuesday (May 13th) through Sunday (May 18th).

May 13th High Temperature Records
---------------------------------
- College Station: 99F (1925)
- Houston/IAH: 94F (1907)
- Houston/Hobby: 92F (2011)
- Palacios: 93F (2011)
- Galveston: 93F (2011)

May 14th High Temperature Records
---------------------------------
- College Station: 96F (1925)
- Houston/IAH: 93F (2018)
- Houston/Hobby: 93F (1961)
- Palacios: 91F (2024)
- Galveston: 90F (2024)

May 15th High Temperature Records
---------------------------------
- College Station: 95F (1925)
- Houston/IAH: 94F (2018)
- Houston/Hobby: 94F (1978)
- Palacios: 93F (1943)
- Galveston: 89F (2022)

May 16th High Temperature Records
---------------------------------
- College Station: 95F (2003)
- Houston/IAH: 94F (2022)
- Houston/Hobby: 94F (2022)
- Palacios: 88F (2010)
- Galveston: 90F (2022)

May 17th High Temperature Records
---------------------------------
- College Station: 96F (1925)
- Houston/IAH: 96F (2018)
- Houston/Hobby: 94F (2018)
- Palacios: 93F (2003)
- Galveston: 90F (2020)

May 18th High Temperature Records
---------------------------------
- College Station: 98F (2022)
- Houston/IAH: 95F (2022)
- Houston/Hobby: 94F (2022)
- Palacios: 89F (2022)
- Galveston: 90F (2022)

Batiste

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  96  72  98  72 /   0   0   0   0
Houston (IAH)			  94  73  96  75 /   0   0   0   0
Galveston (GLS)			  85  76  87  77 /   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 1 PM CDT Wednesday for GMZ330-350-370.

     Small Craft Advisory until 1 PM CDT Wednesday for GMZ335-355-375.

&&

SHORT TERM...Batiste
LONG TERM....Adams
AVIATION...Batiste
MARINE...47

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 2:57 AM CDTSmall Craft AdvisoryHGX64 hr
May 13, 2:31 PM CDTHeat AdvisoryHGXBrazos, Burleson, Grimes, Madison, Washington28 hr

Nearby

Beach Hazards Statements in Texas, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.